Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 135, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 29, 2000, 8:39 PM CDT for Trego County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2000, 8:39 PM CDT (01:39 UTC)
- Expired
- Jun 29, 2000, 9:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Trego County, KS
The radar
The Dodge City radar (KDDC), 128 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 29, 7:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
785 WUUS53 KDDC 300140 SVRDDC KSC195-300245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 839 PM CDT THU JUN 29 2000 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TREGO COUNTY IN WEST CENTRAL KANSAS * UNTIL 945 PM CDT * AT 838 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF COLLYER TO 11 MILES NORTHWEST OF COLLYER...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF SAINT PETER TO 5 MILES EAST OF PARK...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED COLLYER AT 850 PM CDT. VODA AT 900 PM CDT. WAKEENEY AT 910 PM CDT. TREGO CENTER...5 MILES SOUTHWEST OF OGALLAH AT 920 PM CDT. CEDAR BLUFF AT 935 PM CDT. THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF QUARTERS. DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. STAY AWAY FROM WINDOWS. POAGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:28 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 29, 3:28 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 328 PM CDT THU JUN 29 2000 FORECAST CHALLENGES TONIGHT ARE AREAL EXTENT OF THUNDERSTORMS AND CHANCE OF SEVERE. THEN HIGH TEMPERATURES THROUGH SATURDAY. SEVERAL VORT CENTERS SHOWING UP ON WATER VAPOR LOOP. ONE WITH SUBTROPICAL FLOW COMING INTO CENTRAL ROCKIES, ANOTHER IN THE SOUTHERN BRANCH JET MOVING INTO NERN COLORADO AND THE LARGEST ONE CUTTING ACROSS NEBRASKA. THINK THE VORT IN NERN CO TO BRING US ARE CHANCE OF THUNDER TONIGHT. THE MODELS DO A POOR JOB PICKING UP ON THIS FEATURE. PLENTY OF LOW LEVEL JUICE ON THE LOOSE WITH 10C H85 DEWPOINTS INTO ERN COLORADO/WRN KS AND 60 SFC DEWPOINTS RUNNING UP INTO SOUTH DAKOTA. VORT MAXES WILL DRAG A BOUNDARY DOWN THE FRONT RANGE TONIGHT AND WILL MOVE INTO NORTHWEST KANSAS. THIS BOUNDARY WILL PROVIDE THE BEST FOCUS FOR POSSIBLY SEVERE CONVECTION ACROSS THE NORTH CWA. COOLER AIRMASS NOTED TRYING TO MOVE EAST AS H85 WARM AIR ADVECTION MOVES ACROSS AHEAD OF VORT. THIS AIR IS A LITTLE MORE STABLE FROM GCK TO THE EAST. WILL NOT MENTION SEVERE FOR DODGE GROUP BUT WILL CONT WITH SEVERE IN WEST WHERE BEST THERMODYNAMICS ARE COMING TOGETHER. WBZ HEIGHTS ARE RUNNING AROUND 9700 FT AGL SO SOME LARGE HAIL NOT OUT OF THE QUESTION. WILL GO WITH 40 TO 50 POPS ALL AREAS EXCEPT FOR NORTH WITH 60 POP. FOR FRIDAY SOME LEFT OVER BOUNDARIES AROUND COULD BE A FOCUS FOR CONVECTION. WILL CONT WITH A 30 POP TO COVER. MOISTURE AND INSTABILITY STILL OVHD WITH FCST LIFTED INDEXES RUNNING FROM -4 TO -6. WILL GO WITH PARTLY CLOUDY WITH TEMPS IN MID 80S. ON FRIDAY NIGHT AND SATURDAY H5 RIDGING CONTINUES WITH JET DYNAMICS MOVING AWAY FROM REGION. WITH WEAKER FLOW WILL GO WITH DRY FCST. TEMPS WARM INTO UPPER 80S TO LOWER 90S AS WARM FRONT MOVES WEST TO EAST ACROSS THE AREA. WARMEST IN WEST AND COOLEST IN THE EAST. GUID LOOKS A LITTLE TOO WARM WITH SE SFC WINDS AHEAD OF WARM FRONT. EXTENDED DISCUSSION... UPPER RIDGE DEVELOPMENT CONTINUES ON TRACK TO BUILD OVERHEAD BY MONDAY. VERY WARM TEMPS TO RESULT WITH 7H TEMPS IN THE MID TEENS CELSIUS. SOUTHERLY FLOW AND WEAK WAVES LIKELY TO CROSS THE AREA IN THE TROPICAL FEED WILL BRING A SLIGHT THREAT FOR PRECIP DURING EARLY NEXT WEEK BUT HAVE LITTLE CONFIDENCE IN TIMING AND COVERAGE SO MENTION OF POPS SEEMS INAPPROPRIATE. FOR THE EARLY PERIODS, ALL MODELS MOVE VORT MAX ALONG EXTREME SOUTHWEST CALIFORNIA COAST SLOWLY NORTHEAST UNTIL IT GETS ABSORBED INTO THE FASTER FLOW AND BRINGS IT INTO NORTHEASTERN COLORADO SATURDAY NIGHT. WITH SPEED AND LOCATION OF THIS FEATURE LIKELY IN QUESTION, WILL KEEP GOING POPS FOR SATURDAY NIGHT AND SUNDAY INTACT. FOR TEMPS, WILL RAISE SUNDAY THROUGH WEDNESDAY TEMPS A BIT AND BEGIN A SLIGHT COOLING TREND FOR THURSDAY AS HIGH SLIDES NORTH OF THE AREA. PRIMARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 062/085 066/090 067 431 GCK 061/084 064/092 066 431 EHA 062/085 062/095 065 531 LBL 062/085 063/092 065 531 HYS 060/083 064/090 065 621 P28 064/085 067/091 071 331 .DDC...NONE. KRUSE/COLEMAN/POAGE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:09 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 66 min |
| Jun 29, 9:07 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 38 min |
| Jun 29, 10:02 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 58 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.